Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 95, NWS Tulsa, OK

May 25, 20184 counties in Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2018, 4:24 PM CDT for 4 counties in Arkansas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2018, 4:24 PM CDT (21:24 UTC)
Expired
May 25, 2018, 4:40 PM CDT
In force
16 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Crawford County, AR, Franklin County, AR, Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 75 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
740 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

965 
WUUS54 KTSA 252124
SVRTSA
ARC033-047-087-143-252200-
/O.NEW.KTSA.SV.W.0095.180525T2124Z-180525T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
424 PM CDT FRI MAY 25 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southern Madison County in northwestern Arkansas...
  Northeastern Franklin County in west central Arkansas...
  Northeastern Crawford County in northwestern Arkansas...
  Southeastern Washington County in northwestern Arkansas...

* Until 500 PM CDT

* At 423 PM CDT, severe thunderstorms were located along a line
  extending from 7 miles north of Fern to 3 miles north of Cass,
  moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  St. Paul...                       Saint Paul...
  Pettigrew...                      Dutton...
  Crosses...                        Patrick...
  Bidville...                       Combs...
  Delaney...                        Brashears...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3569 9377 3572 9407 3598 9393 3590 9355
TIME...MOT...LOC 2123Z 219DEG 23KT 3574 9397 3574 9383 

HAIL...0.88IN
WIND...60MPH
 
$$
1 follow-up statement
836 
WWUS54 KTSA 252140
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
440 PM CDT FRI MAY 25 2018

ARC033-047-087-143-252149-
/O.CAN.KTSA.SV.W.0095.000000T0000Z-180525T2200Z/
Madison AR-Franklin AR-Crawford AR-Washington AR-
440 PM CDT FRI MAY 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON...
NORTHEASTERN FRANKLIN...NORTHEASTERN CRAWFORD AND SOUTHEASTERN
WASHINGTON COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds are
still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.

LAT...LON 3569 9377 3572 9407 3598 9393 3590 9355
TIME...MOT...LOC 2136Z 219DEG 23KT 3581 9390 3581 9376 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:53 PM CDT, 31 minutes earlier.

Area forecast discussion, May 25, 3:53 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
353 PM CDT Fri May 25 2018

.DISCUSSION...
A few showers and thunderstorms continue across southeast Oklahoma
and northwest Arkansas at this time. The main focus for storms
overnight will be well to the west and south of our forecast area,
with only a limited chance for additional development overnight in
our area, mainly in southeast Oklahoma.

The building heat will be the main story over the next week as an
anomalously strong upper ridge for this time of year builds over
the southern plains. We will have to watch for upstream MCS
development making a run at our area around the middle of next
week, but the chances of anything making it into our area look too
low to mention at this time. Near record heat will be the rule
through the forecast period, with afternoon temperatures climbing
into the upper 90s in some places by late next week.

Stayed close to guidance temperatures the next couple days.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  93  71  94 /  10  10   0  10
FSM   70  91  70  93 /  20  10   0  10
MLC   68  91  68  93 /  20  10   0  10
BVO   63  93  64  94 /  10  10   0  10
FYV   64  88  63  89 /  20  10   0  10
BYV   66  88  66  89 /  20  10   0  10
MKO   68  91  69  93 /  10  10   0  10
MIO   67  91  68  92 /  10  10   0  10
F10   69  92  70  93 /  10  10   0  10
HHW   69  91  70  93 /  30  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

SHORT TERM...23
LONG TERM....05

PLATE
Hazardous weather outlook, May 25, 4:19 PM CDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
419 PM CDT Fri May 25 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
419 PM CDT Fri May 25 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Remainder of this Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northwest Arkansas
    ONSET...Ongoing.

DISCUSSION...

Scattered strong thunderstorms will continue across northwest
Arkansas for the remainder of this afternoon. A few of these storms
could produce locally damaging winds and brief heavy rainfall. The
risk of severe weather will end as storms move east of the region by
early evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY THROUGH THURSDAY...No Hazards.

EXTENDED DISCUSSION...

The developing weather pattern will continue to favor much above
normal temperatures for next week.  Early season heat stress impacts
are possible with afternoon heat index values near 100 degrees for
several days next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 25, 3:16 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
316 PM CDT FRI MAY 25 2018

ARZ019-020-029-252045-
Sebastian AR-Franklin AR-Crawford AR-
316 PM CDT FRI MAY 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FRANKLIN...
SOUTHEASTERN CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 345
PM CDT...

At 316 PM CDT, a strong thunderstorm was located 4 miles northeast of
Lavaca, moving northeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Alma...                           Lavaca...
Mulberry...                       Dyer...
Kibler...                         Piney...
Vesta...                          Cecil...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 11 and 26.
 Interstate 49 near mile marker 22.

LAT...LON 3532 9418 3551 9427 3561 9404 3538 9389
TIME...MOT...LOC 2016Z 242DEG 14KT 3540 9414
Special weather statement, May 25, 3:22 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
322 PM CDT FRI MAY 25 2018

ARZ001-002-010-011-252100-
Carroll AR-Madison AR-Benton AR-Washington AR-
322 PM CDT FRI MAY 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BENTON...
NORTHWESTERN MADISON...CENTRAL CARROLL AND WASHINGTON COUNTIES UNTIL
400 PM CDT...

At 322 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Hobbs State Park to near Prairie
Grove. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Huntsville...
Lowell...                         Farmington...
Prairie Grove...                  Elkins...
Tontitown...                      Bethel Heights...
West Fork...                      Lincoln...
Greenland...                      Hindsville...
Wesley...                         Forum...
Hobbs State Park...               Clifty...
Withrow Springs State Park...     War Eagle...

This includes Interstate 49 between mile markers 48 and 80.

LAT...LON 3587 9394 3583 9450 3628 9417 3633 9346
TIME...MOT...LOC 2022Z 253DEG 22KT 3620 9396 3595 9433
Special weather statement, May 25, 3:27 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
327 PM CDT FRI MAY 25 2018

ARZ019-252100-
Crawford AR-
327 PM CDT FRI MAY 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAWFORD COUNTY
UNTIL 400 PM CDT...

At 327 PM CDT, a strong thunderstorm was located over Cedarville,
moving northeast at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Van Buren...                      Cedarville...
Natural Dam...                    Rudy...
Figure Five...                    Uniontown...

This includes Interstate 49 between mile markers 24 and 26.

LAT...LON 3547 9438 3556 9446 3560 9447 3569 9440
      3555 9418
TIME...MOT...LOC 2027Z 235DEG 10KT 3555 9438
Special weather statement, May 25, 3:38 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
338 PM CDT FRI MAY 25 2018

ARZ020-252115-
Franklin AR-
338 PM CDT FRI MAY 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN COUNTY UNTIL 415
PM CDT...

At 338 PM CDT, a strong thunderstorm was located near Mulberry,
moving northeast at 20 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations in or near the path include...
Ozark...                          Mulberry...
Altus...                          Jethro...
Toney...                          Cecil...
Lonelm...                         Cravens...

This includes Interstate 40 in Arkansas between mile markers 24 and
37.

LAT...LON 3542 9400 3550 9405 3550 9403 3554 9404
      3555 9404 3556 9402 3557 9402 3558 9404
      3566 9391 3548 9378
TIME...MOT...LOC 2038Z 240DEG 16KT 3550 9400
Special weather statement, May 25, 3:52 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
352 PM CDT FRI MAY 25 2018

ARZ020-252130-
Franklin AR-
352 PM CDT FRI MAY 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 430 PM
CDT...

At 352 PM CDT, strong thunderstorms were located along a line
extending from 4 miles south of Fern to 5 miles east of Mulberry to 2
miles northwest of Branch. Movement was east at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Ozark...                          Charleston...
Altus...                          Branch...
Denning...                        Wiederkehr Village...
Fern...                           Caulksville...
Jethro...                         Etna...
Barnes...                         Alix...
Watalula...                       Meg...
Piney...                          Toney...
Peter Pender...                   Cecil...
Lonelm...                         Cravens...

This includes Interstate 40 in Arkansas between mile markers 24 and
42.

LAT...LON 3537 9372 3537 9375 3540 9379 3542 9380
      3531 9381 3532 9392 3529 9392 3530 9402
      3546 9403 3550 9404 3550 9403 3554 9404
      3556 9402 3557 9402 3558 9407 3564 9407
      3569 9386 3552 9371
TIME...MOT...LOC 2052Z 258DEG 19KT 3558 9405 3548 9395 3534 9397
Special weather statement, May 25, 4:03 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
403 PM CDT FRI MAY 25 2018

ARZ002-010-011-019-020-252145-
Carroll AR-Madison AR-Washington AR-Franklin AR-Crawford AR-
403 PM CDT FRI MAY 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHERN FRANKLIN...
NORTHEASTERN CRAWFORD...SOUTHEASTERN CARROLL AND EASTERN WASHINGTON
COUNTIES UNTIL 445 PM CDT...

At 403 PM CDT, strong thunderstorms were located along a line
extending from Withrow Springs State Park to 2 miles southwest of
Elkins to 2 miles northeast of Fern. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Fayetteville...                   Huntsville...
Elkins...                         St. Paul...
Hindsville...                     Wesley...
Rudd...                           Saint Paul...
Kingston...                       Forum...
Aurora...                         Clifty...
Withrow Springs State Park...     Pettigrew...
Brentwood...                      Japton...
Witter...                         Marble...
Goshen...                         Georgetown...

LAT...LON 3612 9346 3612 9348 3609 9348 3577 9367
      3577 9370 3572 9370 3564 9407 3595 9415
      3624 9391 3628 9334
TIME...MOT...LOC 2103Z 265DEG 22KT 3616 9373 3597 9403 3567 9400

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:16 PM CDTSpecial Weather StatementTSAFranklin29 min
May 25, 3:22 PM CDTSpecial Weather StatementTSAWashington38 min
May 25, 3:27 PM CDTSpecial Weather StatementTSACrawford33 min
May 25, 3:38 PM CDTSpecial Weather StatementTSAFranklin37 min
May 25, 3:52 PM CDTSpecial Weather StatementTSAFranklin38 min
May 25, 4:03 PM CDTSpecial Weather StatementTSAMadison42 min
May 25, 4:43 PM CDTSpecial Weather StatementTSAMadison32 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.